Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What kind of antidepressant are you on?

I am taking Zoloft I have been for 6 yrs. I don't see to much of a big difference but that my emotions are alittle controled but when do you know when to stop or can you continue to take them all your life.

I started off 100mg then cut back to 50mg (only bc of the orgasms) now I am back to up 75mg. I just started 2 days ago so I can't tell you anything as of now but what is your experiences on this drug or whatever you are on. Thanks Ladies.

Answer Question
 
Anonymous

Asked by Anonymous at 3:03 PM on May. 26, 2009 in Health

Answers (9)
  • my experience with anti-depressants is, they are just a distraction, they just take the edge of the feeling of depression instead of dealing with it in your mind and getting YOURself on the path to healing cause the drugs DON'T cure the problem. Counseling, self help books, keeping busy has been the biggest help of all for me.

    Anonymous

    Answer by Anonymous at 3:13 PM on May. 26, 2009

  • Some medications seem to stop working after awhile because your body adjusts to them, so if you feel the Zoloft isn't working anymore and you feel you still need something to help you, then speak to your doctor about another medication. Be careful about Effexor if taken alone because it can make you extremely tired all the time. Be sure to research all information about any new medication, especially side effects, in a PDR or with the pharmacist before taking so you know what to expect.
    I agree with anon :13 that you shouldn't depend on medication alone. Therapy is a huge help when it comes to depression. If you can ever come to a point of dealing with depression without medication, that would be most ideal.
    PrydferthMenyw

    Answer by PrydferthMenyw at 3:20 PM on May. 26, 2009

  • Love this question! Thank You for being open and real about something so "taboo" now days.
    I started on Zoloft several years ago and over time, I gradually upped the does as well. The whole time I felt it wasn't doing what I really wanted it to do, but seemed to help a 'lil. I was getting the Rx from OBGYN visits, she finally said let's make an appointment w? someone who knows more about theses types of meds. (aka: psych)
    I was so impressed. Within one visit of just talking of family medical history and my feelings of emotions, etc. She said I was on the wrong thing. So after experince and personal research I will tell you what I have come to find out.
    FOR ME:
    The Zolfot was causing side effects that I never correlated: orgasm/sex drive, sleep insomnia, sluggish,etc.
    She explained that there is different levels of Rx.
    1. Zoloft, Welbutrin, Cymbalta, blah blah
    These are for depression/anxiety. (cont.)
    Anonymous

    Answer by Anonymous at 3:35 PM on May. 26, 2009

  • (cont)
    I always find it strange that the same med could help a crying mess and someone with OCD! LOL
    This catagory is good for emotional things, like going through a divorce, death in family, blah blah..
    Anyway the next catagory
    2. Lamictal, lithium, etc.
    These are for chemical and genetic issues Bipolar, OCD, manic depression, cyclethimic (sp?)
    If you are taking one from the #1 list, but really have something from the other list, it could make you feel better at first, then gradually make your symptoms worse.
    As far as when to get off of meds. (keep in mind while on a good med, you feel good. That means it is working, why get off)
    If you are on them due to stress or depression from divorce or whatever then obv. wean off of them when life is headed back to normal.
    If you are on them due to chemical or genetic issues, you may need them for life. Just like a diabetic may need insulin for life.
    100mg Lamictal & great!!
    Anonymous

    Answer by Anonymous at 3:55 PM on May. 26, 2009

  • When I took antidepressants I started off on Seroquel but had some major issues with it (not being able to wake up during the day, extreme weight gain- 35 lbs in 4 months), involuntary muscle spasms, so I got off of that. I tried taking Zoloft for 2 days but I was puking for the entire 2 days which made it even worse! So they took me off that too and put me on Trazodone which worked well for me. Trazodone treats both anxiety and depression which was great because my anxiety caused my depression. So with combination treatments (Trazodone for a while, then Buspar, and Klonopin for the anxiety attacks) I treated the physical symptoms. Then I went to counseling and therapy for about a year to get it to where I could eventually wean myself off the meds. Now I am med free for over 2 years and doing perfectly well! Talk to your doctor, they will work with you on the best treatment and also suggest a counselor/therapist.
    AprilDJC

    Answer by AprilDJC at 4:36 PM on May. 26, 2009

  • Although there are some instances where depression is caused from chemical imbalances, I believe that they are caused from trapped emotions, lodged within the body because they were not processed effectively when certain emotional distress happened. I'm learning to become an emotional release therapist and I'm using Dr. Bradley Nelsons "Emotion Code", and my nikken business. I have to do so many people for free till I'm certified so if you want to contact me you are welcome to.
    1heart1mind

    Answer by 1heart1mind at 4:57 PM on May. 26, 2009

  • Six years? Are you still in therapy? Anti-depressants should be a tool to help "kick-start" the process of healing.
    rkoloms

    Answer by rkoloms at 7:30 AM on May. 27, 2009

  • First off why are you taking the meds?Is it an issue with depression or is there a chemical problem?I have Bi-polar disorder and have been on so many meds it isnt funny.I have problems with auditory hallucinations (result of synapses in my brain misfiring) and zoloft made those worse.I have also been on prozac (didnt do anything),Lithium (made me a happy nutso),Paxil(this one just made me mean,i mean SO was looking for horns and a tail mean),wellbutrin( weight gain issue) and finally Zyprexa which is an antipyschotic.Zyprexa turned me into an apathetic zombie.Took care of emotion issues because i stopped having any.if someone had come in and told me the house was on fire i wouldnt have cared.I finally just stopped taking meds.we just deal with the mood swings as they come.and for the people saying get off of meds sometimes therapy isnt the answer.in my case talk therapy doesnt change the fact that i have a chemical imbalance.
    Sephy333

    Answer by Sephy333 at 1:36 PM on May. 27, 2009

  • I'm Annon. 2:55 again. I agree with the above, sometimes "talking" isn't going to "fix" something that is a real health issue. For those who have the real thing, know what I mean. It isn't just the "blah's" for a few days around your monthly cycle. It is a daily/weekly/monthly/yearly thing. LOL sometimes even hourly!! Yes, it took a while to find the right med. that fit me, but WOW when it did!!! I was like "wow, meds. really can help with what I feel!" I always said like the OP said. "it helps a little" Well, keep trying, keep talking to Dr. and you will find it!!
    Anonymous

    Answer by Anonymous at 7:34 PM on May. 27, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN